Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 159, NWS Morristown, TN

June 28, 20085 counties in Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 28, 2008, 7:32 PM EDT for 5 counties in Tennessee. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2008, 7:32 PM EDT (23:32 UTC)
Expired
Jun 28, 2008, 8:15 PM EDT
In force
43 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

Counties Blount County, TN, Knox County, TN, Loudon County, TN, Monroe County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 72 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:40 PM EDT, 4 hours 52 minutes earlier.

Area forecast discussion, Jun 28, 2:40 PM EDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
240 PM EDT SAT JUN 28 2008

.SHORT TERM  (TONIGHT THROUGH MONDAY NIGHT)...CURRENT SURFACE
ANALYSIS SHOWS A COLD FRONT APPROACHING THE OHIO RIVER VALLEY...WITH
A HOT AND HUMID AIR MASS ACROSS THE FORECAST AREA. LOCAL RADARS
REVEAL SOME SCATTERED CONVECTION BEGINNING TO DEVELOP...AS A WEAK
UPPER-LEVEL SHORT WAVE OVER THE CENTRAL TN RIVER VALLEY CREATES A
MODERATELY UNSTABLE AIR MASS OVER THE FORECAST AREA. AS A RESULT...
EXPECT SCATTERED CONVECTION TO CONTINUE THIS AFTERNOON AND EVENING
WITH SOME STORMS POSSIBLY BECOMING SEVERE...BRINGING THE POSSIBILITY
OF DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING
AND LOCALLY HEAVY RAINFALL. AN UNSEASONABLY STRONG UPPER-LEVEL
TROUGH WILL BEGIN TO AMPLIFY ACROSS THE OHIO RIVER VALLEY LATER
TONIGHT... WITH A BETTER CHANCE FOR ORGANIZED CONVECTION AFTER
MIDNIGHT AND INTO SUNDAY MORNING AS THE COLD FRONT SLOWLY APPROACHES
THE FORECAST AREA. GFS MODEL SEEMS TO INDICATE THE DEVELOPMENT OF AN
MCS OVER THE LOWER MS VALLEY THIS EVENING...WHICH MAY THEN AFFECT
THE FORECAST AREA AFTER MIDNIGHT. BOTH THE GFS AND WRF MODELS
CONTINUE TO INDICATE AN OVERALL SLOWER PROGRESSION TO THIS UPPER
TROUGH AND ASSOCIATED COLD FRONT...WITH THE POSSIBILITY OF MORE
CONVECTIVE ACTIVITY LINGERING INTO THE AFTERNOON HOURS ON SUNDAY.
RIGHT NOW IT APPEARS THAT FRONTAL PASSAGE WILL BE AROUND 00Z ON
SUNDAY EVENING. AS FOR TEMPS...GUIDANCE TEMPS SEEM TO BE IN GENERAL
AGREEMENT THROUGH THE FORECAST PERIOD AND LOOK REASONABLE.

.LONG TERM (TUESDAY THROUGH SATURDAY)...SURFACE HIGH PRESSURE WILL
BE IN CONTROL TUESDAY AND WEDNESDAY FOR DRY WEATHER.  THERE IS SOME
MODEL DIFFERENCES WITH TIMING AND TRACK OF THE NEXT SYSTEM PROGGED
TO REACH INTO THE REGION AROUND THE FRIDAY/SATURDAY TIME FRAME.  FOR
NOW...WILL KEEP LOW POPS FOR THIS PERIOD...GENERALLY AROUND 20
PERCENT.  GUIDANCE NUMBERS LOOKS REASONABLE AND STAYED LOOK.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  71  84  64  83  58 /  60  60  30  20  10
KNOXVILLE AIRPORT, TN    72  83  65  81  56 /  60  60  30  20  10
OAK RIDGE, TN            71  83  64  81  56 /  60  70  30  20  10
TRI CITIES AIRPORT, TN   65  81  60  78  53 /  60  60  40  20  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

DMG/MJB
Hazardous weather outlook, Jun 28, 3:19 AM EDT, 16 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
319 AM EDT SAT JUN 28 2008

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-290730-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
319 AM EDT SAT JUN 28 2008 /219 AM CDT SAT JUN 28 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY.
A FEW OF THESE STORMS COULD BECOME STRONG TO SEVERE...PRODUCING
STRONG GUSTY WINDS...HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND
LOCALLY HEAVY RAINFALL. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE
EXPECTED TONIGHT AS WELL AS A COLD FRONT APPROACHES THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COLD FRONT WILL MOVE INTO THE AREA ON SUNDAY...BRINGING A BETTER
CHANCE FOR ORGANIZED SEVERE WEATHER. THE BEST CHANCE FOR SEVERE
STORMS APPEARS TO BE SUNDAY MORNING. LARGE HAIL AND DAMAGING WIND
GUSTS WILL BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY...DUE TO THE
ISOLATED NATURE OF THE EXPECTED SEVERE WEATHER. HOWEVER...SPOTTER
ACTIVATION MAY BE NEEDED ON SUNDAY MORNING WHEN THE COVERAGE OF
SEVERE WEATHER SHOULD BE MORE WIDESPREAD AND ORGANIZED.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 6:45 PM EDTSevere Thunderstorm WarningMRXAnderson, Knox, Roane, Union45 min
Jun 28, 7:21 PM EDTSevere Thunderstorm WarningMRXMonroe, Polk39 min
Jun 28, 7:27 PM EDTSevere Thunderstorm WarningMRXGrainger, Hamblen, Jefferson, Knox, Sevier, Union33 min
Jun 28, 7:57 PM EDTSevere Thunderstorm WarningMRXCocke, Greene, Hamblen, Hawkins, Jefferson33 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.